MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer complained weak reactions with biotestcell 1&2, #8911011-00 when testing on tango infinity.On three samples (#(b)(6)) tango infinity called results as negative when they were visually positive (discrepant).A panel was performed manually and showed non-specific reactivity, all common antibodies were ruled out.The customer provided two patient samples (#(b)(6)) for investigational testing and also the allegedly defective product, biotestcell 1&2.Upon arrival on our premises on may 7th, 2019 , the allegedly defective lot of biotestcell 1&2 was already expired (on may 6th, 2019).Our quality control laboratory tested different samples (positives and negatives) on tango infinity by using their retain sample of biotestcell 1&2.A known anti-fya, anti-jka and an anti-d (sc ii control) were also tested.Our lab also tested the samples provided by the customer as well as positives (anti-d) and negatives.Biotestcell 3, lot 8915011-00 was used for testing because the complained lot was already expired.All reactions were correct and unambiguously readable by tango infinity.We did not observe any false negative result.Positive and negative controls reacted as expected.The patient samples #(b)(6) reacted 2+ pos.With cell 1 and +/- with cell 3.Manual testing with ih-panel 11 and ih-panel plus 6, gave +/- to 2 + pos.Results with some rrbc´s.Sample #(b)(6) gave a +/- reaction with 2 and just +/- to 1 + pos.Reactions when tested manual in gelmethod (test results were non-specific).Further investigation for the detection of an specific antibody was not possible because the sample material was used up.In summary the retain sample of the allegedly defective product biotestcell 1&2 was tested within its shelf life and reacted as expected.We can confirm that the patient samples have very weak reacting antibodies.The instruction for use contains an appropriate note in the section limitation of the instruction for use: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity: the customer provided black and white result images that show the described results for sample 1.The image is of bad quality and the reaction cannot be determined visually.Images from lab journal of all three samples are showing visually weak +/- results.As per user manual the customer has always to review the results visually and edit them in case of borderline reactions.The last semi-annual preventive maintenance was successfully performed on 1/28/2019.Testing of the samples were not repeated on the instrument.The customer stated that manual panel was only performed on sample 1 and it would have been in tubes using peg.A field service engineer checked the instrument.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8635522
Report Number9610824-2019-00024
Device Sequence Number14024852
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)190506(10)8911011-00
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2019
Device Catalogue Number816 014100
Device Lot Number8911011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1